Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Possible Side Effects Of The Drug Truvada Used As Pep

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

PEP, no PEP and possible side effects?

Dear Dr BobI have been in complete turmoil for the past few weeks and your forum has been an incredible source of information and support since possible hiv exposure. I will ofcourse be adding to the donations to the cause.I am a European who has...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi.I agree with the information you received on the "sex help lines at home": PEP is not warranted. I also agree with your decision to stop PEP! The tingling sensation in your legs is most likely related to anxiety. I'm pleased you... Read more »

Truvada as PEP- short term potential serious side effects

Hello. I was prescribed Truvada for a lower but still high risk. This was unprotected vaginal sex... Read more »

SIDE EFFECTS OF PEP-ALUVIA AND TRUVADA

I had an accident of condom slipping off while having sex with an HIV Positive lady on the 28 of... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Truvada (Tenofovir/FTC)

Don't see your question? Ask it in our Choosing Your Meds forum or Managing Side Effects of HIV Treatment forum ! Starting Treatment | Switching Treatment | Dosage | Side Effects | Coinfections | Truvada as PEP (Post-Exposure Prophylaxis) |... Read more »
Henry J. Kaiser Family Foundation

Newspapers Examine Concerns Surrounding Possible FDA Approval of Truvada for PrEP

The New York Times and the Financial Times examine concerns expressed by AIDS activists and members of an FDA panel that last week recommended Gilead Sciences' antiretroviral drug Truvada be approved for pre-exposure prophylaxis (PrEP) to... Read more »
Canadian AIDS Treatment Information Exchange

Emerging HCV Therapies: Possible Interactions With HIV Drugs

As liver damage is accelerated in people co-infected with HIV, doctors and their co-infected patients will be interested in using new drugs while at the same time being concerned about the possibility of interactions. Such interactions could have... Read more »
Canadian AIDS Treatment Information Exchange

Unexpected Effects of PEP in Amsterdam

SIV (simian immunodefiency virus) is related to HIV, and in susceptible monkeys SIV causes an AIDS-like condition. Experiments with monkeys have found that giving them anti-SIV drugs shortly after they are exposed to SIV greatly reduces their risk... Read more »
Connect With Others

Started taking Truvada for PEP...any tips?

Posted by glam89, 1 Reply
Im starting Truvada for 30 days and i know there are going to be side effects but do anyone have any tips for me to make it a bit easier. What pain reliever fever reducer medications can i take without it damaging my liver even more? Is Ibuprofen... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

Possible Infection should I consider Pep

Posted by Sylas76, 1 Reply
After a night of drinking I recently hooked up with two guys who were drug users. I had unprotected sex with one (I was the top), performed oral sex and rimming on both, and fisting on one. I have no idea what there status was (I made a very stupid... Read more »

PEP related query

Posted by TODude, 1 Reply
Hey everyone,

So I had a possible exposure to HIV on Sunday Jan 20th. I have been on PEP since monday the 21st (started 30-36 hours PE). My question is - should I have started PEP in the first place? and is Combivir alone an effective PEP regimen?

Ba... Read more »